Thunderstorm Wind, Gogebic
- When
- June 10, 1:35 PM CST
- Where
- Gogebic County, 6 mi S of Wakefield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.383, -89.917
Tree down across Chaney Lake Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 10, 9:10 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1110 AM EDT FRI JUN 10 2005 .DISCUSSION... .SHORT TERM... 12Z RAOBS/WV IMAGERY AND RUC ANALYSIS SHOW ERN RDG/WRN TROF UPR PATTERN PERSISTS ACRS THE CONUS. SHRTWV NOTED LIFTING NNEWD THRU MN...WITH SFC LO PRES NOW MOVING INTO SW MN AND WARM FNT EXTENDING E INTO CNTRL WI. BAND OF SHRA/TSRA TO THE N OF THIS LO/WARM FNT TENDING TO WEAKEN AS IT MOVES THRU NW WI AND APRCHS THE WRN ZNS AS NOCTURNAL LLJ BEGINNING TO WANE. ANOTHER WEAK SHRTWV NOTED OVER THE ERN CWA THIS MRNG...AND THERE HAVE BEEN A FEW SHRA/TSRA ASSOCIATED WITH THIS FEATURE AND MODEST MSTR IN THE H8-7 LYR AS SHOWN ON THE 12Z APX SDNG. OTRW...LOCAL RAOBS/TAMDAR SDNGS SHOW A BIT MORE IN THE WAY OF LLVL MSTR ARND THIS MRNG THAN YDAY...WITH 12Z H85 DWPT UP TO 14C AT GRB. ALL IN ALL...CONVECTIVE TEMPS RANGE FROM 80 TO 88...WITH HIEST CONVECTIVE TEMP AT GRB UNDER SEMBLANCE OF SHRTWV RDG AXIS BTWN SHRTWV IN MN AND SYS OVER THE ERN CWA. DESPITE THE INCRS IN LLVL MSTR...SKIES ARE CLR-PCLDY THIS MRNG OVER THE FA WITH WEAK BUBBLE HI PRESENT OVER LK SUP. OBSVD WIND FIELDS ALF ARE RATHER LGT AT GRB (H7 WIND 23517KT)...BUT WIND SPEEDS IN THE MID TROP ARE A BIT MORE IMPRESSIVE AT MPX CLOSER TO SHRTWV (H7 WIND 19035KT). FRZ LVLS ARE MID RANGE...13.3KT FT AT GRB AND 12.3K FT AT MPX. MAIN FCST CONCERNS THIS AFTN/EVNG FOCUS ON COVG/INTENSITY OF CNVCTN. 12Z RUC SHOWS MN SHRTWV OVER SRN MN THIS MRNG MOVING TO NR CYQT BY 00Z SAT...WITH SHRTWV DRAGGING WARM FNT INTO THE WRN COUNTIES AS DIAGNOSED BY LLVL WIND FIELDS...WHICH SHOW SW SFC WIND AT IWD ARND 21Z WITH MORE S-SE-E FLOW FARTHER TO THE N AND E. RUC SHOWS DECENT DPVA/H85-5 QVECTOR CNVGC OVER THE WRN ZNS ASSOCIATED WITH THIS SHRTWV. 06Z NAM INDICATES SIMILAR TIMING. SHRTWV OVER THE E PROGGED TO DRIFT AWAY...LEAVING SHRTWV RDG AXIS OVER THE CNTRL FA THIS AFTN BEFORE DRIFTING SLOWLY TO THE E. WHILE MODIFIED 12Z GRB SDNG FOR 85/64 YIELDS CAPE OF 1400 J/KG...MODIFIED 9HR FCST 12Z RUC SDNG FOR IWD AT 21Z YIELDS CAPE OF 1770 J/KG...WITH H7 WIND FCST UP TO 35-40KT IN A UNIDIRECTIONAL WIND PROFILE FM 210-220 AND SOME FAT CAPE BTWN H7-5 DESPITE MODEST MID LVL ENVIRONMENTAL LAPSE RATES. LARGER SCALE 0-6KM BULK SHEAR GENERALLY JUST BLO THE THRESHOLD FOR SVR TSRA AT 35 KTS...BUT POTENTIAL FOR LOCALLY HIER VALUES FOCUSED ARND THE ARRIVING WARM FNT IS THERE CONSIDERING FAIRLY IMPRESSIVE VERTICAL DIRECTIONAL SHEAR IN THE LOWER TROP. PARAMETERS OFF CHKLIST ARE MARGINAL FOR TORNADO FORMATION ALG THIS BNDRY...NR THE LO END OF THE SCALE. EVALUATION OF SVR WX CHECKLIST SUGS GOING SLGT RISK FOR MAINLY THE WRN FA IS STILL IN ORDER. SUSPECT THE ERN ZNS WL BE DOMINATED BY SHRTWV RDG/HIER CONVECTIVE TEMPS (AS DIAGNOSED FM THE 12Z GRB SDNG) THE ENTIRE DAY...WITH JUST SOME ISOLD TSRA DVPLG ON LK BREEZE BNDRYS. QUICK LOOK AT 12Z NAM SUGS MN SHRTWV WL TRACK A BIT FARTHER W THAN FCST BY RUC...WITH SHRTWV RDG HOLDING IN A LITTLE LONGER AND CNVCTN ARRIVING OVER THE W MORE TOWARD 00Z. WL HIT MORE WDSPRD CNVCTN DVLPG LATE TDAY OVER THE W WITH LESS ACTIVITY IN GENERAL OVER THE E WITH GOING SLGT RISK OF SVR TSRA OVER THE W AS IN GOING HWO. COORDINATION WITH SPC SUGS THEY BELIEVE THE SLGT RISK IS WARRANTED. COORDINATED WITH SPC. KC .LONG TERM... SHRA/TSRA SHOULD WIND DOWN DURING THE EVENING AND MAY END OVERNIGHT AS SHORTWAVE LIFTS NE OF THE AREA. WILL DROP POPS DOWN TO 20 OVERNIGHT. PATCHY FOG WILL BE POSSIBLE WHERE RAIN OCCURRED. ON SAT...FOCUS WILL BE ON NEXT SHORTWAVE LIFTING NE (THE WELL-DEFINED WAVE OVER THE SRN ROCKIES ATTM). GIVEN ITS PRESENT APPEARANCE...THIS SYSTEM WILL LIKELY POSE A BIGGER SVR STORM RISK AS IT HEADS THRU THE PLAINS INTO THE UPPER MIDWEST. GFS LOOKS A BIT ODD AS IT LIFTS SHORTWAVE DUE N ACROSS THE PLAINS RATHER THAN MORE TO THE NE WHICH WOULD FIT THE UPPER LEVEL PATTERN BETTER. LOOKS AS THOUGH THE NAM MIGHT HAVE A BETTER FIT HERE. IN ANYCASE...LOOKS LIKE SAT/SAT EVENING WILL SHAPE UP TO BE A BUSY DAY OVER THE WRN LAKES REGION. OVER UPPER MI...BEST DEEP LAYER SHEAR WILL AGAIN TARGET WRN UPPER MI. NAM/GFS SHOW SHEAR IN THE AFTN/EARLY EVENING RANGING FROM ABOUT 25KT E TO AROUND 45KT W WHILE MODIFIED SOUNDINGS IN THE AFTN FOR A SFC T/TD OF 80/66F YIELD ABOUT 1500J/KG. WET BULB ZERO HEIGHTS ARE AGAIN AROUND 10500FT...BUT SFC-MID LEVEL DELTA THETA-E IS ONLY 10-15C. MIDLEVEL LAPSE RATES ARE AGAIN NOT VERY STEEP AT AROUND 6C/KM AT BEST. WILL HIT HIGHEST POPS IN THE AFTN/EVENING (HIGHER W THAN E)...BUT WILL HOLD OFF ON LIKELY POPS GIVEN THE DIFFICULTY OF TIMING CONVECTION. AFTER THIS SHORTWAVE PASSES BY TO THE N...LOOKS LIKE SUN HAS THE POTENTIAL TO BE A DRY DAY WITH SUBSIDENCE/DRYING AND SMALL BUBBLE HIGH MOVING INTO THE UPPER LAKES. WILL KEEP A SLIGHT CHANCE OF SHRA/TSRA IN THE MORNING...AND THEN ONLY OVER THE SE COUNTIES IN THE AFTN AS LAKE BREEZE CONVERGENCE AND LINGERING LOW-LEVEL MOISTURE MIGHT BE SUFFICIENT TO POP A SHRA OR TSRA. HAVE GONE WITH A DRY SUN EVENING. LOOKS LIKE WAA REGIME DEVELOPING AHEAD OF NEXT STRONG SHORTWAVE HEADING INTO THE PLAINS MIGHT SHIFT FAR ENOUGH E TO WARRANT CHC POPS OVER THE SW COUNTIES LATE SUN NIGHT PER UKMET/GFS/CANADIAN. ROLFSON && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 607 AM EDT FRI JUN 10 2005 MIZ001>007-009>014-084-085-111200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 607 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...BUT MAINLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING... MAINLY WEST OF A LINE FROM MARQUETTE TO ESCANABA. ANY SEVERE STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE) ROLFSON
The Marquette radar (KMQT), 182 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down across Chaney Lake Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457192.